MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 25X5/8 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 25X5/8 RB; PISTON SYRINGE
Catalog Number 309626
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 1ml s/t w/ndl 25x5/8 rb needle went through the shield.The following information was provided by the initial reporter: "while recapping tb syringe needle the needle tip penetrated through the cap wall and into my finger." addition information received by customer on 11/29/2023: "this was not a contaminated needle.It was after medication was drawn but before use with the patient.I do not have the original needle anymore.".
 
Additional Manufacturer Narrative
(b)(4): follow up mdr for device evaluation: one photo was provided.It shows a needle assembly connected to a syringe.The needle assembly has the plastic shield.The needle went through the plastic shield.No other defect or imperfection was observed.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.This is off label used.The needle assemblies shouldn't be recapped.A device history record review was completed for provided lot number 0209214 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD SYRINGE 1ML S/T W/NDL 25X5/8 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18298498
Report Number1213809-2023-01435
Device Sequence Number15282895
Product Code FMF
UDI-Device Identifier30382903096269
UDI-Public(01)30382903096269
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309626
Device Lot Number0209214
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date12/10/2023
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown